Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 396, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 2, 2013, 1:29 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 1:29 PM CDT (18:29 UTC)
- Expired
- Sep 2, 2013, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 1:40 PM CDT | HAIL 1 | 5 Nne Meridian Station, MS | REPORTED ALONG ST JOHNS RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS54 KJAN 021829
SVRJAN
MSC069-075-021915-
/O.NEW.KJAN.SV.W.0396.130902T1829Z-130902T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
* UNTIL 215 PM CDT
* AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAK GROVE MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MERIDIAN STATION BY 140 PM CDT...
PORTERVILLE BY 145 PM CDT...
TAMOLA BY 205 PM CDT...
LAUDERDALE BY 210 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3265 8838 3244 8839 3240 8841 3262 8873
3277 8861 3266 8837
TIME...MOT...LOC 1829Z 305DEG 11KT 3265 8858
$$
EEC1 follow-up statement
838
WWUS54 KJAN 021848
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT MON SEP 2 2013
MSC069-075-021915-
/O.CON.KJAN.SV.W.0396.000000T0000Z-130902T1915Z/
LAUDERDALE MS-KEMPER MS-
148 PM CDT MON SEP 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES...
AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAMOLA MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TAMOLA BY 155 PM CDT...
LAUDERDALE BY 200 PM CDT...
KEWANEE BY 215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3265 8838 3244 8839 3240 8841 3260 8869
3274 8855 3266 8837
TIME...MOT...LOC 1848Z 311DEG 12KT 3256 8853
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 11:17 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 2, 11:17 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1117 AM CDT MON SEP 2 2013 .UPDATE... HAVE MADE A FEW MORE CHANGES SINCE THE EARLIER UPDATE. THE MOST SIGNIFICANT UPDATE WAS TO REMOVE THE RISK FOR SEVERE STORMS ALONG THE HIGHWAY 82 CORRIDOR IN THE GRAPHICS/HWO FOR THIS AFTERNOON/ EVENING. HAVE ALSO SHIFTED BETTER NEAR TERM POPS FARTHER SOUTH AND CUT BACK ON TODAY'S TEMPERATURES A LITTLE MORE IN CURRENT RAIN AREA. THE COMPLEX OF SHOWERS/THUNDERSTORMS ACROSS NORTHWEST PORTIONS OF THE ARKLAMISS HAS DIMINISHED SOME...AND CLOUDS/RAIN ARE KEEP THE AIRMASS MORE STABLE...THUS LIMITING ANY CONCERN FOR SEVERE STORMS. HOWEVER...CONTINUED REGENERATION OF CONVECTION ON THE UPSTREAM SIDE OF THE COMPLEX HAS RAISED SOME CONCERN FOR HEAVY RAINFALL AND MINOR FLOODING IN THE BOLIVAR/SUNFLOWER COUNTY AREA FOR THE NEXT HOUR OR SO AND WE ARE MONITORING THIS FOR THE NEAR TERM. OTHERWISE...SHALLOW OUTFLOW FROM THIS COMPLEX IS MOVING SOUTH WITHOUT DEEP CONVECTIVE DEVELOPMENT IN THE CAPPED AIRMASS. WITH CONTINUED DAYTIME HEATING AND DESTABILIZATION...THE RISK FOR STORMS TO DEVELOP WILL INCREASE ALONG THE BOUNDARY AS IT STALLS SOUTH AND EAST OF THE CURRENT COMPLEX...BUT THE MOST RECENT HRRR/WRF GUIDANCE CONTINUE TO BE BEARISH WITH TSTM DEVELOPMENT LATER THIS AFTERNOON/EVENING...SO HAVE NOT RAISED POPS VERY MUCH. A FEW STRONG PULSE-TYPE STORMS WILL BE POSSIBLE IF STORMS CAN DEVELOP IN AREAS THAT RECEIVE THE GREATEST HEATING...ESPECIALLY ALONG AND NORTH OF THE I-20 CORRIDOR. /EC/ && .PREV DISCUSSION... /ISSUED 902 AM CDT MON SEP 2 2013/ UPDATE... A COMPLEX OF SHOWERS/THUNDERSTORMS AFFECTING THE HIGHWAY 82 CORRIDOR...ESPECIALLY IN THE DELTA REGION IS BRINGING HIGH COVERAGE OF RAINFALL AND HAVE INCREASED POPS TO REFLECT THIS. THE EXPECTATION IS THAT THIS COMPLEX WILL DIMINISH AS IT MOVES SOUTHEAST INTO A MORE STABLE MID LEVEL ENVIRONMENT LATER THIS MORNING AND EARLY AFTERNOON. WITH STRONG AFTERNOON HEATING...STORMS COULD ERUPT ALONG ANY DIFFERENTIAL/OUTFLOW BOUNDARIES PRODUCED BY THIS COMPLEX...HOWEVER THE HRRR AND ASSORTMENT OF WRF GUIDANCE ARE STINGY WITH ADDITIONAL CONVECTIVE DEVELOPMENT LATER THIS AFTN. SO CONFIDENCE IN CONVECTIVE BEHAVIOR/EVOLUTION TODAY IS LOWER THAN USUAL. /EC/ PREV DISCUSSION... /ISSUED 405 AM CDT MON SEP 2 2013/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...UPPER RIDGING THAT HAS BEEN PRESENT OVER OUR REGION THIS WEEKEND WILL CONTINUE TO RETROGRADE TO THE WEST. IN ADDITION...AN UPPER TROUGH WILL BE SITUATED ACROSS THE OHIO VALLEY/EASTERN THIRD OF THE UNITED STATES. THIS WILL LEAVE THE ARKLAMISS REGION BETWEEN THESE TWO UPPER LEVEL FEATURES AND GENERALLY UNDER NORTHWEST FLOW ALOFT. THIS WILL HELP TO BRING A SHORTWAVE TROUGH INTO OUR REGION TODAY AHEAD OF A FRONTAL BOUNDARY. THIS TROUGH LOOKS TO BE RESPONSIBLE FOR THE CONVECTION CONTINUING ACROSS PORTIONS OF THE MID SOUTH EARLY THIS MORNING. MODELS INDICATE THAT CONVECTION SHOULD CONTINUE TO DEVELOP THROUGH THE DAY IN ASSOCIATION WITH THIS SHORTWAVE TROUGH...THE APPROACHING FRONTAL BOUNDARY...AND LEFTOVER MESOSCALE OUTFLOW BOUNDARIES PRESENT ACROSS THE AREA. GIVEN COOL MIDLEVEL TEMPERATURES AROUND -6 TO -8C PRESENT ACROSS THE REGION LEADING TO VERTICAL TOTALS AROUND 28-29C...AMPLE MOISTURE...AND SUFFICIENT DAYTIME HEATING... CONVECTION WILL INCREASE LATER THIS AFTERNOON ITO THE EVENING. SOME OF THE STORMS COULD BE SEVERE GIVEN THE BETTER LAPSE RATES AND WILL CONTINUE TO ADVERTISE THIS POTENTIAL...ESPECIALLY GIVEN THE LABOR DAY HOLIDAY. THE BEST CONDITIONS APPEAR TO BE NORTH OF I-20 AND ESPECIALLY NORTH OF HIGHWAY 82 CORRIDOR. WITH THE FRONTAL BOUNDARY LINGERING ACROSS THE REGION...SHOWERS AND STORMS WILL LINGER THROUGH THE NIGHT AND INTO TUESDAY ALONG AND SOUTH OF THE FRONT. BEHIND THE FRONT...DRIER AIR WILL BEING TO FILTER INTO THE REGION ON TUESDAY. THIS...ALONG WITH COOLER LOW LEVEL TEMPERATURES...WILL HELP TO MAKE FOR A RATHER PLEASANT DAY ON TUESDAY FOR LOCATIONS ESPECIALLY NORTH OF I-20/HIGHWAY 82. BY 12Z WEDNESDAY...MODEL PW VALUES SHOW LOCATIONS SOUTH OF I-20 SEEING VALUES AROUND 1.5 INCHES...WHEREAS LOCATIONS NORTH OF I-20 WILL BE AROUND 1-1.3 INCHES. GUIDANCE HAS CONTINUOUSLY BEEN SHOWING MUCH COOLER TEMPERATURES ON TUESDAY WITH ENSEMBLE MEANS AROUND THE UPPER 80S FOR HIGHWAY 82 CORRIDOR. CONTINUED THE TREND OF CUTTING MAV GUIDANCE BY A DEGREE OR TWO IN ACCORDANCE WITH THIS AIRMASS BEING BEHIND THE BOUNDARY. THE MORE NOTICEABLE CHANGE WILL COME IN OVERNIGHT LOWS. LOWS ON TUESDAY NIGHT WILL BE IN THE MID TO LOWER 60S ACROSS THE NORTHERN COUNTIES. /28/ LONG TERM...WEDNESDAY THROUGH SUNDAY...THE CWA WILL BE DIVIDED IN HALF THROUGH MUCH OF THE LONG TERM WITH A DRIER AIRMASS AND VERY LITTLE CHANCE FOR RAIN ACROSS THE NORTH WITH DEEP MOISTURE AND GREATEST RAIN CHANCES CONTINUING ACROSS THE SOUTH. COME WEDNESDAY MORNING A LARGE MID LEVEL(595DAM) HIGH WILL BE CENTERED OVER COLORADO WITH A 1020MB SURFACE RIDGE CENTERED OVER THE TENNESSEE AND OHIO VALLEYS. A STALLED COLD FRONT IS EXPECTED TO BE DRAPED ACROSS THE SOUTHERN PORTIONS OF OUR CWA. A DRIER AIRMASS WITH PWS BELOW AN INCH AND A HALF AND MID 60 SURFACE DEWPOINTS WILL RESIDE NORTH OF THE FRONT WHILE NEAR TWO INCH PWS AND LOWER 70 DEW POINTS CONTINUE ACROSS THE SOUTHERN THIRD OF OUR CWA. THIS DRIER AIRMASS WILL LEAD TO BELOW NORMAL MORNING LOWS ACROSS THE NORTH THROUGH THE END OF THE WEEK. WARMER THAN NORMAL AFTERNOON HIGHS WILL CONTINUE HOWEVER THE GFS MOS WAS AMONG THE HIGHEST ENSEMBLE MEMBER AND HAVE LEANED TOWARD ENSEMBLE MEAN HIGHS THURSDAY THROUGH THE END OF THE WEEK. MAINLY AFTERNOON AND EARLY EVENING RAIN CHANCES WILL BE CARRIED SOUTH OF INTERSTATE 20 WEDNESDAY WHILE WL LEAVE OUT MENTION NORTH OF INTERSTATE 20. VERY LITTLE CHANGE IN SENSIBLE WEATHER IS EXPECTED OVER OUR AREA THURSDAY BUT A SECOND STRONGER SURFACE HIGH WILL DROP OUT OF THE NORTHERN PLAINS ACROSS THE GREAT LAKES REGION THURSDAY NIGHT AND THEN TO THE MID ATLANTIC SEABOARD FRIDAY. THIS WILL REINFORCE THE DRY NORTH TO NORTHEAST FLOW ACROSS OUR REGION AND NUDGE THE STALLED FRONTAL BOUNDARY JUST SOUTH OF HIGHWAY 84. DRY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN TWO THIRDS OF OUR CWA BUT MODEL CONSENSUS SUGGESTS CARRYING LOW POPS ACROSS THE HIGHWAY 84 CORRIDOR FRIDAY AND SATURDAY. THE LARGE MID LEVEL RIDGE WILL BREAK DOWN SUNDAY INTO MONDAY WHILE WEAK SURFACE RIDGING BECOMES ORIENTED ALONG THE GULF COAST. DEEPER MO && .AVIATION... SHOWERS AND THUNDERSTORMS ARE AFFECTING THE GLH-GWO-CBM/GTR CORRIDOR THIS MORNING. THIS ACTIVITY WILL DIMINISH BY EARLY AFTERNOON...WITH ISOLATED AFTERNOON STORMS POSSIBLE NEAR TAF SITES THIS AFTERNOON AND EVENING. OTHERWISE...MORNING MVFR CATEGORIES WILL BE POSSIBLE AGAIN EARLY TUESDAY MORNING...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 71 92 68 / 16 36 21 13 MERIDIAN 95 70 92 67 / 20 36 23 8 VICKSBURG 96 69 93 67 / 31 41 22 13 HATTIESBURG 97 73 96 72 / 20 20 32 17 NATCHEZ 96 72 93 71 / 16 25 35 20 GREENVILLE 93 70 92 65 / 64 39 14 11 GREENWOOD 92 69 92 64 / 61 41 13 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 2, 10:25 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT MON SEP 2 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031530- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1025 AM CDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:22 PM CDT | Special Weather Statement | JAN | Newton | 33 min |
| Sep 2, 2:35 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Sep 2, 3:01 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Sep 2, 3:03 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Sep 2, 3:07 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Sep 2, 3:12 PM CDT | Special Weather Statement | JAN | Lawrence | 28 min |
| Sep 2, 3:18 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Sep 2, 3:31 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Sep 2, 4:10 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.